Alert archive / Texas / Flash Flood Watches in 2008
Flash Flood Watch 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood watch at Aug 5, 2008, 3:43 AM CDT for Hardin County, Texas. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2008, 3:43 AM CDT (08:43 UTC)
- Expired
- Aug 5, 2008, 4:54 PM CDT
- In force
- 13 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
County Hardin County, TX
The radar
The Lake Charles radar (KLCH), 115 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.7 hours before the alert went out and 391 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 2835 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Aug 4, 11:37 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 4, 11:37 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1137 PM CDT MON AUG 4 2008
.DISCUSSION...
EDOUARD MOVING THROUGH THE COASTAL WATERS OF SOUTHWEST LOUISIANA
AT THIS TIME. CURRENT DIRECTION OF MOVEMENT IS 290 AT 8 MPH. THE
OUTER RAIN-BANDS ARE SWEEPING ACROSS VERMILION BAY AND THE COASTAL
PARISHES AROUND THE BAY...FROM VERMILION PARISH TO ST MARY PARISH.
REPORTS FROM SOUTH MARSH 239... 63 MPH WITH GUSTS TO 77 MPH
ALTHOUGH THE PLATFORM IS 50 FEET ABOVE SEA LEVEL. AS EDOUARD MOVES
WESTWARD RAIN-BANDS WILL SWEEP ACROSS COASTAL PARISHES AND COUNTIES
THROUGH THE OVERNIGHT HOURS.
LOOKING TO SEE RAINFALL TOTALS AROUND FOUR INCHES SOUTH 0F THE
I-10 CORRIDOR WHILE NORTH OF THE I-10 CORRIDOR WILL GET RECEIVE
LESS THAN THREE INCHES WITH RAINFALL TOTALS TAPERING OFF TO LESS
THAN AN INCH ACROSS CENTRAL LOUISIANA.
TIDES AT SABINE PASS ARE RUNNING ABOUT ONE FOOT ABOVE NORMAL WITH
LOW TIDE AROUND 12:43 AM. HIGH TIDES EXPECTED ALONG THE COAST OF
SW LA AND SE TX AROUND 5 AM. WINDS ARE CURRENTLY NE AT 15 TO 20
MPH WHICH IS HELPING TO PUSH THE WATER OUT.
&&
.AVIATION...
STRONGER WINDS AND LOWER CEILING SOUTH OF THE I-10 CORRIDOR
THROUGH STORM PASSAGE.
&&
.MARINE...
ALL MARINE CRAFT SHOULD BE IN PORT.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 75 86 76 91 73 / 80 90 10 20 10
KBPT 76 86 76 90 74 / 100 90 20 20 10
KAEX 74 91 72 95 72 / 20 30 10 10 10
KLFT 75 88 73 93 75 / 20 40 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: CAMERON...
IBERIA...ST. MARY...VERMILION.
HURRICANE WATCH FOR THE FOLLOWING ZONES: CAMERON...VERMILION.
TROPICAL STORM WIND WARNING UNTIL 3 AM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: CALCASIEU.
TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: JEFFERSON...
ORANGE.
HURRICANE WATCH FOR THE FOLLOWING ZONES: JEFFERSON...ORANGE.
TROPICAL STORM WIND WARNING UNTIL 3 AM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: HARDIN.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL
WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
HURRICANE WATCH FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...WATERS
FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO
60 NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM.
&&
K. KUYPERHazardous weather outlook, Aug 4, 5:40 AM CDT, 22 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 540 AM CDT MON AUG 4 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-051045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 540 AM CDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM EDOUARD WILL CONTINUE A WESTWARD TRACK ACROSS THE NORTHWEST GULF...EXPECTED TO MAKE LANDFALL AROUND SUNRISE TUESDAY IN THE GALVESTON AREA. MAIN IMPACTS FROM THE SYSTEM WILL BE CONFINED TO THE THE SOUTHERN PORTION OF THE AREA...ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR. 2 TO 4 INCHES OF RAINFALL WILL BE POSSIBLE ALONG THE IMMEDIATE COAST WITH ISOLATED HIGHER AMOUNTS. ISOLATED TORNADOES WILL BE POSSIBLE PARTICULARLY LATE THIS AFTERNOON AND TONIGHT AS THE SYSTEM TRACKS PARALLEL TO THE COAST WITH ASSOCIATED RAIN BANDS MOVING INLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WITH THE DEPARTURE OF EDOUARD TUESDAY...HIGH PRESSURE IS EXPECTED TO BECOME REESTABLISHED OVER THE REGION WITH LIMITED CHANCES FOR RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:47 PM CDT | River Flood Warning | LCH | Calcasieu | 23 hr |
| Aug 4, 8:47 PM CDT | River Flood Warning | LCH | Calcasieu | 23 hr |
Nearby
Flash Flood Watches in Texas, 2008Flash Flood Watches in Louisiana, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.